MAUDE Adverse Event Report: MEDTRONIC, INC. CARDIOBLATE LP ABLATION BIPOLAR DEVICE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

MEDTRONIC, INC. CARDIOBLATE LP ABLATION BIPOLAR DEVICE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Model Number 60841
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Hemorrhage/Blood Loss/Bleeding (1888); Low Blood Pressure/ Hypotension (1914); Low Oxygen Saturation (2477)
Date of Event 04/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient had a concomitant surgical procedure of left atrial myxoma excision, insertion va ecmo through minimally invasive / thoracotomy.During the same procedure on ((b)(6) 2021) a cryoflex probe powered by a cryoconsole, and a cardioblate lp clamp powered by a cardioblate generator were used.The left atrial appendage was closed.Left pulmonary vein (lpv) was not performed as the procedure was a right mini-thoracotomy approach and right pulmonary vein (rpv) conduction block was achieved.On ((b)(6) 2021) the patient experienced a pulmonary hemorrhage.On coming off bypass, the customer noted frank bleeding from ett along with hypotension.They were unable to ventilate off bypass.Pulseless electrical activity (pea) arrest occurred during a period of hypotension and hypoxemia.The patient was placed on ecmo.18 units of packed red blood cells (prbcs) were given in the operating room.The patient returned to the operating room on (b)(6) 2021 for further clot evacuation.An additional 8 units of packed red blood cells (prbcs) were given.The hematocrit was normal by discharge.The patient¿s condition was classed as recovered/resolved (b)(6) 2021 the adverse event was deemed by the site as not related to the study devices or procedure and possibly related to the concomitant procedure.The site provided the following rationale for the relationship to the concomitant procedure; bleeding related to dissection of adhesions around lower lobe of lung.Dissection needed for performance of procedure.The adverse event was deemed by the sponsor as related to the study devices, study procedure and concomitant procedure.The clinical events committee (cec) deemed that the adverse event was possibly related to the study devices and casually related to the concomitant and study procedure.
 
Additional Manufacturer Narrative
Medtronic received additional information that the adverse event was deemed by the site as not related to the study devices or procedure and causally related to the concomitant procedure.The site provided the following rationale for the relationship to the concomitant procedure; bleeding related to dissection of adhesions around lower lobe of lung.Dissection needed for performance of procedure.The adverse event was deemed by the sponsor as related to the study procedure and concomitant procedure but not related to the study devices.The clinical events committee (cec) deemed that the adverse event was casually related to the concomitant and study procedure.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CARDIOBLATE LP ABLATION BIPOLAR DEVICE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer (Section G)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key12195049
Report Number2182208-2021-02874
Device Sequence Number14372998
Product Code GEI
UDI-Device Identifier00885074359618
UDI-Public00885074359618
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K031247
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/11/2023
Device Model Number60841
Device Catalogue Number60841
Device Lot Number938D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2021
Supplement Date Received by Manufacturer07/24/2023
Initial Report FDA Received Date07/20/2021
Supplement Report FDA Received Date08/22/2023
Date Device Manufactured02/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale
Patient Weight68 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American